Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Jun 6, 2008, 6:36 PM CDT for Washington County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 6, 2008, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Washington County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:50 PM CDT | TORNADO | 10 Nw Potosi, MO | POSSIBLE TORNADO. 3 TO 4 INCH DIAMETER TREE LIMBS DOWNED NEAR INTERSECTION OF HIGHWAY 185 AND COUNTY ROAD T. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 563 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 5.5
- Supercell composite
- 21.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLSX 062336
TORLSX
MOC221-070015-
/O.NEW.KLSX.TO.W.0061.080606T2336Z-080607T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 715 PM CDT
* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 7 MILES SOUTH OF ANTHONIES
MILL...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OLD MINES...
RICHWOODS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3821 9086 3821 9078 3805 9064 3802 9064
3791 9110 3810 9110
TIME...MOT...LOC 2336Z 240DEG 35KT 3802 9107
$$
GLASS3 follow-up statements
000
WWUS53 KLSX 062347
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT FRI JUN 6 2008
MOC221-070015-
/O.CON.KLSX.TO.W.0061.000000T0000Z-080607T0015Z/
WASHINGTON MO-
646 PM CDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
WASHINGTON COUNTY...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
LATTY...OR ABOUT 6 MILES SOUTHEAST OF ANTHONIES MILL...MOVING EAST AT
40 MPH.
LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...RICHWOODS AND OLD
MINES.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3812 9105 3821 9086 3821 9085 3821 9078
3810 9068 3809 9068 3805 9064 3802 9064
3794 9098
TIME...MOT...LOC 2346Z 248DEG 35KT 3805 9097
$$
GLASS000
WWUS53 KLSX 070000
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT FRI JUN 6 2008
MOC221-070015-
/O.CON.KLSX.TO.W.0061.000000T0000Z-080607T0015Z/
WASHINGTON MO-
659 PM CDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN WASHINGTON COUNTY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RICHWOODS...OR
ABOUT 12 MILES EAST OF ANTHONIES MILL...MOVING NORTHEAST AT 37 MPH.
LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...RURAL NORTHEASTERN
WASHINGTON COUNTY TO THE SOUTH OF RICHWOODS AND SOUTHWEST OF
FLETCHER.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3815 9098 3821 9086 3821 9085 3821 9078
3811 9068 3810 9069 3805 9064 3803 9064
3802 9065 3800 9089
TIME...MOT...LOC 2359Z 240DEG 32KT 3811 9084
$$
GLASS000
WWUS53 KLSX 070017
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT FRI JUN 6 2008
MOC221-070027-
/O.EXP.KLSX.TO.W.0061.000000T0000Z-080607T0015Z/
WASHINGTON MO-
717 PM CDT FRI JUN 6 2008
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY EXPIRES AT
715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3815 9098 3821 9086 3821 9085 3821 9078
3811 9068 3810 9069 3805 9064 3803 9064
3802 9065 3800 9089
TIME...MOT...LOC 0000Z 240DEG 32KT 3811 9083
$$
GLASSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:52 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 6, 2:52 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI JUN 6 2008 .DISCUSSION... /251 PM CDT FRI JUN 6 2008/ SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY ...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE HWO. BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 3:41 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 341 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 55 IN ILLINOIS. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION OVERNIGHT...WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jun 6, 6:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 SW FENTON 38.53N 90.46W
06/06/2008 M1.80 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER 00420
TESLocal storm report, Jun 6, 6:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN 7 SW STEELVILLE 37.90N 91.45W
06/06/2008 M1.18 INCH CRAWFORD MO AMATEUR RADIO
STORM TOTAL
&&
EVENT NUMBER 00421
KARLZLocal storm report, Jun 6, 6:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD VALLEY PARK 38.55N 90.48W
06/06/2008 ST. LOUIS MO BROADCAST MEDIA
HIGHWAY 141 CLOSED NEAR INTERSTATE 44
&&
EVENT NUMBER 00422
TESLocal storm report, Jun 6, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 1 N MASCOUTAH 38.52N 89.81W
06/06/2008 M1.30 INCH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER 00423
TESLocal storm report, Jun 6, 6:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0626 PM HEAVY RAIN GREENVILLE 38.89N 89.40W
06/06/2008 M2.50 INCH BOND IL TRAINED SPOTTER
&&
EVENT NUMBER 00424
TESLocal storm report, Jun 6, 6:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0627 PM FLASH FLOOD GREENVILLE 38.89N 89.40W
06/06/2008 BOND IL TRAINED SPOTTER
POND OVERFLOWING ITS DAM...ABOUT 6 TO 7 FEET ABOVE
NORMAL. SMALL CREEKS AND STREAMS OVERFLOWING SOME ROADS.
SMALL BRANCHES BROKEN OFF TREES.
&&
EVENT NUMBER 00425
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls | 38 min |
| Jun 6, 4:46 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage | 23 min |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Franklin, Warren | 18 days |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 31 days |
| Jun 6, 1:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| Jun 6, 1:47 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 43 min |
| Jun 6, 1:51 PM CDT | Tornado Warning | LSX | Crawford | 54 min |
| Jun 6, 1:57 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 8 hr |
| Jun 6, 2:21 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 39 min |
| Jun 6, 2:30 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| Jun 6, 2:37 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis, City of Saint Louis | 4 hr |
| Jun 6, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 24 min |
| Jun 6, 2:58 PM CDT | Flash Flood Warning | LSX | City of Saint Louis | 4 hr |
| Jun 6, 3:12 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 48 min |
| Jun 6, 3:52 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 4 hr |
| Jun 6, 5:57 PM CDT | Tornado Warning | LSX | Crawford, Washington | 48 min |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.